Next Issue
Previous Issue

Table of Contents

Mathematics, Volume 1, Issue 3 (September 2013), Pages 76-110

  • Issues are regarded as officially published after their release is announced to the table of contents alert mailing list.
  • You may sign up for e-mail alerts to receive table of contents of newly released issues.
  • PDF is the official format for papers published in both, html and pdf forms. To view the papers in pdf format, click on the "PDF Full-text" link, and use the free Adobe Readerexternal link to open them.
View options order results:
result details:
Displaying articles 1-3
Export citation of selected articles as:

Research

Open AccessArticle On the Distribution of the spt-Crank
Mathematics 2013, 1(3), 76-88; doi:10.3390/math1030076
Received: 16 February 2013 / Revised: 10 April 2013 / Accepted: 10 April 2013 / Published: 28 June 2013
Cited by 5 | PDF Full-text (208 KB) | HTML Full-text | XML Full-text
Abstract
Andrews, Garvan and Liang introduced the spt-crank for vector partitions. We conjecture that for any n the sequence {NS(m,n)}m is unimodal, where NS(m,n) is the number of S-partitions
[...] Read more.
Andrews, Garvan and Liang introduced the spt-crank for vector partitions. We conjecture that for any n the sequence { N S (m , n) } m is unimodal, where N S (m , n) is the number of S-partitions of size n with crank m weight by the spt-crank. We relate this conjecture to a distributional result concerning the usual rank and crank of unrestricted partitions. This leads to a heuristic that suggests the conjecture is true and allows us to asymptotically establish the conjecture. Additionally, we give an asymptotic study for the distribution of the spt-crank statistic. Finally, we give some speculations about a definition for the spt-crank in terms of “marked” partitions. A “marked” partition is an unrestricted integer partition where each part is marked with a multiplicity number. It remains an interesting and apparently challenging problem to interpret the spt-crank in terms of ordinary integer partitions. Full article
Open AccessArticle Scattering of Electromagnetic Waves by Many Nano-Wires
Mathematics 2013, 1(3), 89-99; doi:10.3390/math1030089
Received: 10 May 2013 / Revised: 11 July 2013 / Accepted: 11 July 2013 / Published: 18 July 2013
Cited by 3 | PDF Full-text (201 KB) | HTML Full-text | XML Full-text
Abstract
Electromagnetic wave scattering by many parallel to the zaxis, thin, impedance, parallel, infinite cylinders is studied asymptotically as a 0. Let Dmbe the cross-section of the mth cylinder, a be its radius and x ^m
[...] Read more.
Electromagnetic wave scattering by many parallel to the zaxis, thin, impedance, parallel, infinite cylinders is studied asymptotically as a 0. Let Dm be the cross-section of the mth cylinder, a be its radius and x ^ m = (x m1 , x m2 ) be its center, 1 m M , M = M (a). It is assumed that the points, x ^ m , are distributed, so that N(Δ)= 1 2πa Δ N ( x ^ )d x ^ [1+o(1)] where N (∆) is the number of points, x ^ m , in an arbitrary open subset, ∆, of the plane, xoy. The function, N( x ^ ) 0 , is a continuous function, which an experimentalist can choose. An equation for the self-consistent (effective) field is derived as a 0. A formula is derived for the refraction coefficient in the medium in which many thin impedance cylinders are distributed. These cylinders may model nano-wires embedded in the medium. One can produce a desired refraction coefficient of the new medium by choosing a suitable boundary impedance of the thin cylinders and their distribution law. Full article
Open AccessArticle Effective Congruences for Mock Theta Functions
Mathematics 2013, 1(3), 100-110; doi:10.3390/math1030100
Received: 18 July 2013 / Revised: 27 August 2013 / Accepted: 27 August 2013 / Published: 4 September 2013
PDF Full-text (201 KB) | HTML Full-text | XML Full-text
Abstract
Let M(q) =c(n)qn be one of Ramanujan’s mock theta functions. We establish the existence of infinitely many linear congruences of the form: c(An+B) 0 (mod lj) where A is
[...] Read more.
Let M(q) = c(n)q n be one of Ramanujan’s mock theta functions. We establish the existence of infinitely many linear congruences of the form: c(An + B) 0 (mod l j ) where A is a multiple of l and an auxiliary prime, p. Moreover, we give an effectively computable upper bound on the smallest such p for which these congruences hold. The effective nature of our results is based on the prior works of Lichtenstein [1] and Treneer [2]. Full article

Journal Contact

MDPI AG
Mathematics Editorial Office
St. Alban-Anlage 66, 4052 Basel, Switzerland
mathematics@mdpi.com
Tel. +41 61 683 77 34
Fax: +41 61 302 89 18
Editorial Board
Contact Details Submit to Mathematics
Back to Top